Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest medication for pneumonia, wheezing, cough and breathlessness

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 1062 Questions
Question
Pneumonia acquired in home, prob viral but still lowgrade fevers, wheezing, cough, feels short of breath often.
Not improving on clarithromycin , 5 days now.
A better antibiotic choice ??

Thank you, XXXX, md (radiologist)
Thu, 24 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Jnikolla 55 minutes later
Brief Answer:
Levofloxacin can be tried

Detailed Answer:
Hello and welcome to HealthcareMagic,

I can understand your concern...

Usually, we recommend Clarithromycin twice daily per oral for a week. For wheezing and breathlessness, you can add in the current treatment nebulizer with steroids combined with bronchodilators (like Clenil C twice) and wait for 2-3 days.

If you think that Clarithromycin is not working and especially if you are a smoker or ex-smoker and/ have any comorbidities than you can start Levofloxacin (new fluoroquinolones, prescription-based) once daily per oral for one week and the nebulizer too.

Hope to have been helpful to you.

I wish a fast recovery for you

Regards and feel free to ask me again

Dr.Jolanda

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor